MAUDE Adverse Event Report: SYNTHES MONUMENT HXX INNER SHAFT FOR EXTRACTION SCREWDRIVER; SCREWDRIVERS

SYNTHES MONUMENT HXX INNER SHAFT FOR EXTRACTION SCREWDRIVER; SCREWDRIVERS
Catalog Number 03.613.004
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/25/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device used for treatment, not diagnosis.Patient information not available for reporting.Device is an instrument and is not implanted/explanted.Reporter phone number: (b)(6).Subject device has been received and is currently in the evaluation process.Investigation is ongoing; no conclusion could be drawn as product is entering the complaint system.Device history records review was conducted.The report indicates that the: dhr review for part # 03.613.004 synthes lot # 9936374, supplier lot # 9936374, release to warehouse date: 28april2016, expiration date: n/a, supplier: (b)(4).No ncrs were generated during production.Review of device history records showed that there were no issues during the manufacture of this product that would contribute to this complaint condition.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the tip of the inner shaft broke over the years.This happen during surgery with no delay to surgery time.It broke before the screw was inserted in the patient.Procedure successfully completed.Finished with another instrument.No patient harm was reported.This complaint involves one part.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.A product investigation was performed for the subject device (brand name inner shaft for extraction screwdriver , part number 03.613.004, lot number 6575850).The subject device was returned with the complaint that the tip of the inner shaft instrument broke during surgery before the screw was inserted into the patient.The procedure was successfully completed with another instrument with no patient harm.A visual evaluation of the inner shaft of the extraction screwdriver has shown that the threaded tip is broken off as complained.The broken off portion was not returned.The shaft is in a used condition and is bent.The instrument was analyzed and measured for conformance to print specifications.The device history records were of the subject device lot were also reviewed.No abnormal findings were identified.The broken surface is homogenous what indicates material conformity to the specification as well.There were no details about the event provided, which makes it impossible to define an exact root cause.It is probable that a short duration overloading (torsional stress) associated with an unintended bending moment led to the breakage.Based on these findings it was concluded that the cause of failure is not due to any manufacturing non-conformances.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
HXX INNER SHAFT FOR EXTRACTION SCREWDRIVER
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
SYNTHES MONUMENT
1051 synthes ave
monument CO 80132
MDR Report Key6349984
Report Number1719045-2017-10133
Device Sequence Number1200609
Product Code HXX
UDI-Device Identifier07611819325906
UDI-Public(01)07611819325906(10)9936374
Combination Product (Y/N)N
Initial Reporter CountryHU
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.613.004
Device Lot Number9936374
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/16/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/30/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/22/2017
Supplement Report FDA Received Date04/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1